Aa
Aa
A
A
A
Close
Avatar universal

Tramadol (cold turkey)???

hi, im 18 years old and i take 2 tramadols aday i broke my femur and got burned in a fire and been taking them for about 2 years....the pain is gone but im still on them becuase of the withdraws im tired of taking them and want to stop cold turkey how hard will it be for me please help??
10 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hang in there, soon you will have more information that you could imagine. Sometimes posts are not answered right away for different reasons. You can count on two things though, one, your post is important, and two you came to the right place, two, there is a ton of people who will support you here.

Please just keep checking back. I can't answer your question, but I did want to let you know it's been seen and will be answered A LOT LOL.

Thank you for posting and wanting help.
Helpful - 0
Avatar universal
im not in the medical field or addicted to anything other than cigarettes and have just joined this site to get some info on my daughters situation but i have seen, first hand ( close family & friends ) go thru this. COLD TURKEY is not the way to go. you can become very, very ill. My mother is now ( and has been for 3-4 years ) taking 2-3 tramadols per day. She is 70 !! she went thru addiction to darvon's years ago and it was horrible. she had to take valium to sleep thru most of it. she got thru the darvon addiction and stayed clean for 10-15 years then got addicted to loratabs....got thru that and years later....the tramadols....Its weird that just about everyone in my family either is or has been addicted to pain killers and i will only take one if i feel like i am 'DYING'.... ( which is only about 5-10 times per year ). From what i have seen, heard and read, it is alot harder on your body to quit ct then slowly tapering off the pills. first, get professional medical advice but in my personal opinion and family instances, weening is alot less painful on the addict. maybe you can try to only take one a day for the first week or two....then, reduce to half a pill per day. i know that the tramadol is very tiny but a pill cutter works well. then after another week or two, reduce to one quarter per day.... then your body shouldn't go into shock./wd...LIKE I SAID...THIS IS PERSONAL OPINION ONLY AND PLEASE TALK TO YOUR DOCTOR WHO PRESCRIBES THEM TO YOU BEFORE YOU CHANGE YOUR DOSEAGE... good luck to you nikki, you are far to young to be addicted. it kills me to see my mother ( at 70 ) still going thru her addiction off and on all of her life. please do something about this while you still can. if not, you could possibly get addicted to alot worse drugs later on in life. ADDICTION HAS CREATED ALOT OF HEARTACHE IN MY FAMILY AND HAS MANAGED TO TEAR US ALL APART.... ONE BY ONE ....YOU HURT THE ONES YOU LOVE THE MOST...IT IS A HORRIBLE WAY TO LIVE; ON BOTH SIDES OF THE ADDICTION. Please get help while you are still young and before this gets too far out of hand.
keep me posted,
sugar
Helpful - 0
495284 tn?1333894042
COMMUNITY LEADER
Please dont go cold turkey off these.  Your dose is low but you still need to taper down on them.  Can you talk with your doctor or a family member about this?  We want you to be safe while coming off these.......There are a couple ladies on here who will see this and have some good advice for you......sara
Helpful - 0
Avatar universal
Yes!  Cut the dose back a tiny bit and call the doctor who prescribes them to you and ask  for some help getting off of them. What about your parents?  Don't feel like a baby,I'm a lot older than you are and I still call my mother to run something by her or to ask for help.  It's her job to take care of me;she's my mother!!  I don't want to see you going at this by yourself. You can do that but why?
Helpful - 0
Avatar universal
thanks....im goin to brake it down till im off of them i hate the lil white pills..yes my mom and dad are helping me out  i just wanted to ask out to some other people who have maybe been through this. i am starting tommarrow  when i take my next pill i will keep it updated
Helpful - 0
Avatar universal
Good,that's great!  Keep in touch. What strength Tramadol are they?   Only cut back a little and stay there for several days. It makes it a lot easier,I think. Call the doctor for anything!

Good luck!!
Helpful - 0
1416133 tn?1351123217
Your dosage is pretty low given some situations I've seen and I've experienced personally.  Tramadol was my DOC for years and I was taking up to 20-25 pills a day.  I quit cold turkey and although it was very difficult, it's not impossible to do.  The risk of seizure has been reported in cases where the patient was taking extremely high doses, or quitting and then taking them again at the same level.  I don't believe there have been any reported cases of seizure from stopping it cold turkey.  But it's always a good idea to get a Dr. on board with your decision so you're able to handle the withdrawal/recovery with as much support as possible.

Good luck to you - and keep posting.  The advice here will keep you going.  :)
Helpful - 0
Avatar universal
thanks i cut one in have today i went ok just a lil tired an cold but thanks
Helpful - 0
Avatar universal
just wanted to tell you goodnite and it is wonderful that you are trying!

;  )
Helpful - 0
Avatar universal
thank u
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.